Update from surgery

Hi all!!

As promised, here is an update after my surgery. The procedure went very well, the doctor placed rods and screws in my back...very little blood loss during surgery. I am very surprised that I do not have as much pain as I thought I would have. What pain I am having is very well controlled, the doctor ordered a pain pump set that I can use the button every 10 minutes. I sat on the side of the bed for a couple hours earlier tonight and even walked across my hospital room with assistance. Before surgery, the doctor and I discussed what medication he was going to put me on to prevent blood clots, he mentioned heparin and another one, that I can't think of right now. He is going to start one of them tomorrow and continue it for a few weeks. I am not currently taking any other blood thinners.

I would like to thank everyone for their concerns and well wishes that were sent before my surgery..really meant a lot.

Becca

21 Replies

oldestnewest
  • I hope you continue to get better, glad to hear it does not hurt too much! MaryF

  • Thank you Mary...

  • All the best to you 'over the pond'! MaryF

  • Hi Becca! Thank you so much for telling us about this. Hope the pain will remain low and that you soon can go back to a better life with less pain from the back parts of your body.

    Kerstin

  • Hi Kerstin!! So far the pain is so much better than what it was before..the doctor was just in and said that if it remained low today after therapy, I could possibly go home tomorrow already.

    Becca

  • So glad to hear things are going so well. Keep it up and also keep us posted. x

  • I certainly will keep everyone posted. They also started me on heparin this morning. I have never taken it before. Is there anything I should be made aware of?

  • Not really. If you are injecting yourself I would just say do so very very slooooowly!!! Also remove the needle slowly too after injecting. Avoid the belly button area. I also personally recommend not moving around too much after injecting for about 10 minutes. I always inject before going to sleep when I get into bed. I find it reduces any chances of bruising. If you do find that you start to sting whilst injecting I would advise you just stop and wait for the sting to subside before continuing to inject. I also find this helps to cut down bruising and painful heamatoma's. Good Luck you will be a pro soon.

  • Thanks for the hints...right now the nurse is doing the injecting. Usually before I go to sleep at night. Really stung the first coulple times..but didn't this morning when she gave it to me.

  • I'm so happy ur surgery is over and went so well! It's great u felt well enuf to update us too!!! You will continue to feel better everyday! Good luck and keep up the good work! I'm so happy and relieved for you!!! Keep us posted!!! GODSPEED

  • Thank you...Yesterday was a really rough day...felt like I was run over by a truck or something!! Started running a slight fever, still have it today. Doctor has ordered a few tests to check somethings out. He is great!! He's in surgery all day today and he said in between cases, he would come and check on me.

  • Wonderful news! I'm so glad the surgery went well and you're recovering with little pain. If you ever want to come to West Virginia for a hike or a ride on one of our tourist trains do let me know. My hiking adventures have taken me over most of the state, so I know the best bed-and-breakfasts and the best restaurants.

  • That sound like a really good time!!! I love a good bed-and-breakfast and of course good restaurants too!!! When I am up to it, I will certainly let you know!!!

  • I was released from the hospital on Saturday and admitted to a rehabilitation facility for 2 weeks. The dr didn't want me going home alone due to all restrictions I have. Had a reaction today to a medication they started giving me, it was like I was having a stroke. Bad thing is, I told them I couldn't take that med.

  • Hi Becca, Good that you get some extra help on a rehabilitation facility. Make an urgent call to the doctor who knows APS and tell him about your reaction on that new drug. Important that you are well anticoagulated.

    Tell us how it goes for you please!

    Kerstin

  • Hi Kerstin,

    I have a call into my APS dr. I know which drug did it, it was Metformin. It's for my diabetes. I took it before and the same thing happened, slurred speech, tiredness, droopy eyes, blurry vision. I told them to stop it and by last night I was almost 100% normal.

    Now the house Dr for this place just argued with me that they weren't giving it to me. I really love it when I can prove them wrong. I have to have my family bring mine in because they don't have here

  • Thanks Becca for your answer! Hope you will sort it out with your APS-Specialist. Good that you did find what drug it was. I wish you a good recovery now!

    Kerstin

  • Sorry this response took me so long Kerstin. It certainly was the Metformin that caused the problem. The facility ordered in the correct medication so my family didn't have to bring mine from home, was saved them an un-needed 2 hour round trip here. I did have a slight set back last week..ended up with the flu for 3 days, so I missed all my therapy sessions. I have a date of March 10th to be discharged but not sure if that is going to be changed or not now. I hope not, I am ready to go home!! Thank you so much for your well wishes!!

  • Hi Becca, Thanks for your message. Bad luck to get the flu just now! Hope you get your promised therapy sessions all the same.

    Kerstin

  • Hi Kerstin,

    I did manage to get all my therapy sessions made up and I also saw my surgeon. Everything looks great and I am going home today (March 10th). I am very happy about that. Thank you so much for your support

  • Hi Becca,

    I am so glad that everything went so well for you!

    A big Hug from Kerstin in Stockholm where the sun is shining today.

You may also like...